JournalsjemsVol. 11 , No. 6DOI 10.4171/jems/185

Geometry of the theta divisor of a compactified jacobian

  • Lucia Caporaso

    Università degli studi Roma Tre, Italy
Geometry of the theta divisor of a compactified jacobian cover

Abstract

The object of this paper is the theta divisor of the compactified jacobian of a nodal curve. We determine its irreducible components and give it a geometric interpretation. A characterization of hyperelliptic irreducible stable curves is appended as an application.